Undetectable on HU and DDI
Aug 12, 2001
I write from Zimbabwe! I am a black male 32yrs old.
I have known of my HIV + status from 1998 and at that point my VL was around 56000 copies. I went on DDI and HU in June 1998 400 mg DDI and 500mg HU twice a day.
My VL dropped to 568 in December 1998 with CD 4 1100 and to 64 in March 1999 CD 4 1280. In June 1999 VL Undetectable CD 1211, and since then my VL has been undetactable since. My results in July read VL undetactable and CD 4 1456 CD8 1821 and CD 3 3053.
I have been feeling fine but I have the tingling sensation and pain in the abdorminal. My amalyse readings were with range.
My question are * The CD4/CD8 ratio has always been reversed (0.8 in July 2001). What does this mean?
*Would it be OK to take a drug holiday to detoxify and observe what happens.
* Is my condition within conteporal resoning on HIV management. I was expecting mutations bouncing VLs and a steady downward trend in CD 4 especially on this Momo therapy combination?
Its a long question Doc but you happen to be well resourced with knowledge. I have to help my doctor with the technical content of maintating and managing the diesease. There isn't much documented information around.
Response from Dr. Holodniy
The CD4/CD8 ratio in HIV uninfected people is usually 1-1.5, meaning that there are usually a little more CD4 cells than CD8 cells. HIV infection results in 2 things happening, infection of the CD4 cell resulting in a decrease in those cells, and increase in CD8 cell count. By changing both numbers (decreasing CD4 and increasing CD8), the ration normally goes down with HIV infection. You have had a great response to ddI/HU. There is no consensus expert opinion or clinical data to suggest what you should do next. Given your CD4, it is not unreasonable to try a treatment interruption and see how well your immune system can handle the virus on it's own. On the other hand you can't argue with success. MH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.